Alert archive / Georgia / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 13, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 6, 1996, 2:46 PM EST for Turner County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 6, 1996, 2:46 PM EST (19:46 UTC)
- Expired
- Mar 6, 1996, 3:15 PM EST
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Turner County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 3:00 PM EST | Thunderstorm Wind | Ashburn, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KTLH 061948 RRA SVRTLH GAC287-062015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 246 PM EST WED MAR 6 1996 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 315 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL GEORGIA ...SOUTHEASTERN TURNER COUNTY AT 245 PM EST WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM IN SOUTHEAST TURNER COUNTY...SOUTHEAST OF ASHBURN. THIS STORM MAY PRODUCE LARGE HAIL. THE STORM IS MOVING EAST NORTHEAST AT 40 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 10:19 AM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 6, 10:19 AM EST, 4 hours 27 minutes before
ALZ065>069-FLZ007>019-026>029-034-061715- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1015 AM EST WED MAR 6 1996 CRNT FCST PKG LOOKS FINE...EXCEPT POPS FOR BIG BEND FOR THIS AFTN SEE:M A LTL HIGH SINCE MOST ACTIVITY APPEARS TO BE WELL TO NORTH AND WEST...AND NOT MUCH DVLPMNT ACRS FL AS ENERGY MOVES NE.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 10:58 AM EST | Tornado Warning | TAE | Worth | 32 min |
| Mar 6, 11:06 AM EST | Tornado Warning | TAE | Turner | 39 min |
| Mar 6, 1:30 PM EST | Severe Thunderstorm Warning | TAE | Turner | 30 min |
| Mar 6, 1:54 PM EST | Tornado Warning | TAE | Turner | 36 min |
| Mar 6, 2:09 PM EST | Severe Thunderstorm Warning | TAE | Irwin | 51 min |
| Mar 6, 2:27 PM EST | Severe Thunderstorm Warning | TAE | Ben Hill | 33 min |
| Mar 6, 2:27 PM EST | Severe Thunderstorm Warning | TAE | Tift, Worth | 33 min |
| Mar 6, 3:00 PM EST | Severe Thunderstorm Warning | TAE | Irwin | 30 min |
| Mar 6, 3:53 PM EST | Severe Thunderstorm Warning | TAE | Berrien | 37 min |
| Mar 6, 4:56 PM EST | Tornado Warning | TAE | Seminole | 34 min |
| Mar 6, 5:15 PM EST | Severe Thunderstorm Warning | TAE | Dougherty | 30 min |
| Mar 6, 5:43 PM EST | Severe Thunderstorm Warning | TAE | Dougherty, Worth | 47 min |
| Mar 6, 6:10 PM EST | Severe Thunderstorm Warning | TAE | Colquitt, Thomas | 50 min |
| Mar 6, 6:49 PM EST | Tornado Warning | TAE | Grady | 26 min |
| Mar 6, 6:54 PM EST | Tornado Warning | TAE | Decatur | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.